Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 12, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Feb 24, 2012, 3:24 AM EST for 7 counties in Kentucky. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2012, 3:24 AM EST (08:24 UTC)
- Expired
- Feb 24, 2012, 4:15 AM EST
- In force
- 51 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Breathitt County, KY, Floyd County, KY, Knott County, KY, Magoffin County, KY, Martin County, KY, Perry County, KY, Pike County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.4 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 556 m²/s²
- 0-3 km storm-relative helicity
- 1028 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
183
WUUS53 KJKL 240824
SVRJKL
KYC025-071-119-153-159-193-195-240915-
/O.NEW.KJKL.SV.W.0012.120224T0824Z-120224T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
324 AM EST FRI FEB 24 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
FLOYD COUNTY IN SOUTHEAST KENTUCKY...
KNOTT COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN MARTIN COUNTY IN NORTHEAST KENTUCKY...
NORTHEASTERN PERRY COUNTY IN SOUTHEAST KENTUCKY...
PIKE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 415 AM EST
* AT 318 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BEARVILLE...OR 6 MILES NORTHWEST OF HINDMAN...AND MOVING EAST AT 45
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MOUSIE...BOLYN...LARKSLANE AND HANDSHOE AROUND 330 AM EST.
WAYLAND...GLO...RAVEN AND BETTY AROUND 335 AM EST.
ORKNEY...MCDOWELL...DEMO AND PRICE AROUND 340 AM EST.
EAST MCDOWELL...CRAYNOR AND BEAVER AROUND 345 AM EST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3730 8230 3728 8312 3750 8318 3751 8317
3778 8234 3777 8231 3774 8232 3768 8229
3767 8224 3763 8221 3765 8218 3760 8215
3759 8212 3756 8213 3756 8208 3754 8206
3755 8197
TIME...MOT...LOC 0824Z 260DEG 40KT 3740 8298
WIND...HAIL 60MPH 1.00IN
$$
BECKER4 follow-up statements
191
WWUS53 KJKL 240842
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
342 AM EST FRI FEB 24 2012
KYC025-193-240851-
/O.CAN.KJKL.SV.W.0012.000000T0000Z-120224T0915Z/
PERRY KY-BREATHITT KY-
342 AM EST FRI FEB 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BREATHITT AND
NORTHEASTERN PERRY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3730 8230 3733 8289 3749 8292 3776 8232
3777 8231 3774 8232 3768 8229 3767 8224
3763 8221 3765 8218 3760 8215 3759 8212
3756 8213 3756 8208 3754 8206 3755 8197
TIME...MOT...LOC 0841Z 260DEG 40KT 3743 8274
$$
KYC071-119-153-159-195-240915-
/O.CON.KJKL.SV.W.0012.000000T0000Z-120224T0915Z/
KNOTT KY-MAGOFFIN KY-MARTIN KY-PIKE KY-FLOYD KY-
342 AM EST FRI FEB 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
FLOYD...PIKE...SOUTHEASTERN MARTIN...EXTREME SOUTHEASTERN MAGOFFIN
AND NORTHEASTERN KNOTT COUNTIES UNTIL 415 AM EST...
AT 336 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RAVEN...OR 11 MILES NORTHEAST OF HINDMAN...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GALVESTON...OSBORN...GRETHEL AND BOLDMAN AROUND 350 AM EST.
COAL RUN AROUND 355 AM EST.
CHLOE...PIKEVILLE...SHELBIANA AND GARDEN VILLAGE AROUND 400 AM EST.
RACCOON...FISHTRAP LAKE...META AND MARROWBONE AROUND 405 AM EST.
KIMPER AND PHYLLIS AROUND 410 AM EST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3730 8230 3733 8289 3749 8292 3776 8232
3777 8231 3774 8232 3768 8229 3767 8224
3763 8221 3765 8218 3760 8215 3759 8212
3756 8213 3756 8208 3754 8206 3755 8197
TIME...MOT...LOC 0841Z 260DEG 40KT 3743 8274
WIND...HAIL 60MPH 1.00IN
$$
BECKER115
WWUS53 KJKL 240856
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
356 AM EST FRI FEB 24 2012
KYC119-153-159-240905-
/O.CAN.KJKL.SV.W.0012.000000T0000Z-120224T0915Z/
KNOTT KY-MAGOFFIN KY-MARTIN KY-
356 AM EST FRI FEB 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARTIN...EXTREME
SOUTHEASTERN MAGOFFIN AND NORTHEASTERN KNOTT COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3730 8230 3738 8267 3747 8264 3773 8232
3769 8230 3768 8229 3767 8224 3763 8221
3765 8218 3760 8215 3759 8212 3756 8213
3756 8208 3754 8206 3755 8197
TIME...MOT...LOC 0855Z 260DEG 40KT 3745 8255
$$
KYC071-195-240915-
/O.CON.KJKL.SV.W.0012.000000T0000Z-120224T0915Z/
PIKE KY-FLOYD KY-
356 AM EST FRI FEB 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
FLOYD AND PIKE COUNTIES UNTIL 415 AM EST...
AT 348 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GALVESTON...OR 8 MILES WEST OF PIKEVILLE...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PIKEVILLE...SHELBIANA AND GARDEN VILLAGE AROUND 400 AM EST.
RACCOON...FISHTRAP LAKE...MARROWBONE AND META AROUND 405 AM
EST. KIMPER...PHYLLIS...SIDNEY AND HEISEY AROUND 410 AM EST.
COLEMAN...BIGGS AND MCANDREWS AROUND 415 AM EST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3730 8230 3738 8267 3747 8264 3773 8232
3769 8230 3768 8229 3767 8224 3763 8221
3765 8218 3760 8215 3759 8212 3756 8213
3756 8208 3754 8206 3755 8197
TIME...MOT...LOC 0855Z 260DEG 40KT 3745 8255
WIND...HAIL 60MPH 1.00IN
$$
BECKER733
WWUS53 KJKL 240909
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
409 AM EST FRI FEB 24 2012
KYC071-240919-
/O.CAN.KJKL.SV.W.0012.000000T0000Z-120224T0915Z/
FLOYD KY-
409 AM EST FRI FEB 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FLOYD COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND HAS MOVED OUT
OF THE WARNED AREA.
LAT...LON 3730 8230 3737 8256 3749 8258 3773 8232
3769 8230 3768 8229 3767 8224 3763 8221
3765 8218 3760 8215 3759 8212 3756 8213
3756 8208 3754 8206 3755 8197
TIME...MOT...LOC 0909Z 260DEG 40KT 3747 8236
$$
KYC195-240915-
/O.CON.KJKL.SV.W.0012.000000T0000Z-120224T0915Z/
PIKE KY-
409 AM EST FRI FEB 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PIKE COUNTY
UNTIL 415 AM EST...
AT 406 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RACCOON...OR 6 MILES EAST OF PIKEVILLE...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BIGGS...COLEMAN...FEDSCREEK AND MCANDREWS AROUND 415 AM EST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3730 8230 3737 8256 3749 8258 3773 8232
3769 8230 3768 8229 3767 8224 3763 8221
3765 8218 3760 8215 3759 8212 3756 8213
3756 8208 3754 8206 3755 8197
TIME...MOT...LOC 0909Z 260DEG 40KT 3747 8236
WIND...HAIL 60MPH 1.00IN
$$
BECKER278
WWUS53 KJKL 240918
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
418 AM EST FRI FEB 24 2012
KYC195-240928-
/O.EXP.KJKL.SV.W.0012.000000T0000Z-120224T0915Z/
PIKE KY-
418 AM EST FRI FEB 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR PIKE COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 3730 8230 3737 8256 3749 8258 3773 8232
3769 8230 3768 8229 3767 8224 3763 8221
3765 8218 3760 8215 3759 8212 3756 8213
3756 8208 3754 8206 3755 8197
TIME...MOT...LOC 0909Z 260DEG 40KT 3747 8236
$$
BECKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 3:18 AM EST, 6 minutes earlier.
Area forecast discussion, Feb 24, 3:18 AM EST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 318 AM EST FRI FEB 24 2012 .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 257 AM EST FRI FEB 24 2012 ISOLATED SHRA/TSRA...SOME OF MODERATE STRENGTH AND EVEN SOME 1/2 INCH HAIL REPORTS BUT NO SEVERE...MOVING RAPIDLY TO THE NE ACROSS THE REGION. COLD FRONT IN CNTRL KY YET TO SWING THRU ERN KY. COLDER GUSTY WINDS BEHIND THE FRONT AND HAVE INCLUDED A LAKE WIND ADVISORY FOR ALL OF ERN KY FROM AROUND 14Z WITH FRONTAL PASSAGE TO AROUND 00Z WHEN WINDS SHOULD DIMINISH BELOW ADV CRITERIA. BEST TSTM ACTIVITY NOW IN THE ERN HALF OF THE CWFA AND EXPECT MOST OF THAT TO BE THRU THE AREA BY MORNING. HIGH TEMPS FOR TODAY EXPECTED AROUND SUNRISE WITH GRADUALLY FALLING TEMPS ALL DAY...TO THE POINT OF ANY LINGERING PCPN AFTER SUNSEET WILL MIX WITH AND CHANGE TO SNOW. MOISTURE AT THIS POINT WILL BE GREATLY LIMITED AND SNOW ACCUMULATIONS WILL BE MINIMAL AND EXPECT ONLY A COUPLE TENTHS ON GRASSY AREAS WHERE IT DOES ACCUMULATE. OVERNIGHT TEMPS WIL DROP INTO THE UPPER 20S AND SHOULD RECOVER TO THE LOWER 40S ON SAT. EXPECT SUN MORNING TO BE THE COLDEST OF THIS FCST WITH TEMPS IN THE MID 20S UNDER NEARLY CLEAR SKIES AND LIGHT WINDS. MAY NEED TO CONSIDER A RIDGE/VALEY SPLIT TO MORNING LOWS BUT WILL COVER WITH A RANGE FOR NOW. .LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY) ISSUED AT 313 AM EST FRI FEB 24 2012 WITH CONVECTION ONGOING OVERNIGHT...FOCUS HAS BEEN DIRECTED TOWARDS THE NEAR TERM. A QUICK GLANCE AT THE 24.00Z SUITE SHOWS SUPPORT FOR THE CURRENT FORECAST...THUS FEW CHANGES WERE WARRANTED. DID NUDGE TEMPS UP A FEW DEGREES FROM THE CONSENSUS AROUND TUESDAY/WEDNESDAY ...STAYING ON THE HIGHER SIDE OF THE GUIDANCE. MODELS CONTINUE TO COME INTO BETTER ALIGNMENT WITH REGARDS TO THE MAIN FEATURE OF THE PERIOD AROUND THE TUESDAY/WEDNESDAY PERIOD...AND HAVE INCORPORATED THE HIGHER POPS OFFERED FROM THE CONSENSUS BLEND AROUND THIS TIME FRAME...WITH HIGH END CHANCE TO LIKELY FOR THE TUESDAY NIGHT AND WEDNESDAY PERIODS. OTHERWISE...THE INHERITED FORECAST APPEARS TO BE IN GOOD SHAPE AND NO MAJOR CHANGES WERE NEEDED ATTM. THE PREVIOUS LONG TERM DISCUSSION FOLLOWS... THE MODELS ARE IN VERY GOOD AGREEMENT TO BEGIN THE PERIOD...WITH HIGH PRESSURE SETTLING OVER THE AREA FROM SATURDAY NIGHT INTO LATE MONDAY NIGHT. AFTER THAT...HOWEVER...THE GFS AND ECMWF MODELS DIVERGE DRAMATICALLY. THE MOST NOTABLE DIFFERENCE BETWEEN THESE TWO PREFERRED MODELS IS THE TIMING OF PRECIPITATION ONSET ON TUESDAY. THE GFS MODEL HAS EXTENSIVE PRECIPITATION MOVING INTO EASTERN KENTUCKY FROM THE SOUTH AS EARLY AS TUESDAY MORNING. THE ECMWF MODEL...ON THE OTHER HAND...IS ONCE AGAIN DELAYING PRECIPITATION ONSET UNTIL LATE TUESDAY EVENING. THE OVERALL DIFFERENCE BETWEEN WHEN THE MODELS BRING PRECIPITATION INTO EASTERN KENTUCKY IS 12-15 HOURS. THE REASON THIS IS HAPPENING IS BECAUSE THE ECMWF MODEL IS MOVING AN AREA OF LOW PRESSURE OUT THE OF THE CENTRAL GULF COAST REGION AND THEN UP THE EASTERN SLOPES OF THE APPALACHIAN MOUNTAINS. THE GFS MODEL...HOWEVER...IS MOVING THIS SAME SYSTEM OUT OF THE CENTRAL GULF AND THEN ACROSS CENTRAL AND EASTERN TENNESSEE AND EASTERN KENTUCKY. A SECOND AREA OF LOW PRESSURE IS BEING FORECAST BY BOTH MODELS TO MOVE OUT OF THE CENTRAL PLAINS AND ACROSS THE EASTERN THIRD OF THE UNITED STATES. ONCE AGAIN...BOTH MODELS HAVING VERY DIFFERENT SOLUTIONS FOR THIS SCENARIO...WITH ONE MODEL HAVE ITS AREA OF LOW PRESSURE MUCH FURTHER NORTH AND STRONGER THE OTHER MODEL IS DEPICTING. ALL IN ALL A TON OF UNCERTAINTY EXISTS AT THIS POINT...SO WILL GO WITH A VERY CONSERVATIVE APPROACH TO ANY CHANGES MADE TO THE FORECAST. IN FACT...MUCH LOWER PRECIPITATION PROBABILITIES SEEMED WARRANTED DUE TO THE GLARING DIFFERENCES BETWEEN THE MODELS. TEMPERATURES WERE CHANGED VERY LITTLE ACROSS THE BOARD...AS THE INHERITED FORECAST LOOKED VERY REASONABLE BASED ON THE LATEST COMPUTER GUIDANCE. THE SAME GOES FOR THE WINDS AND DEWPOINTS. THE FOCUS FOR THIS RENDITION OF THE EXTENDED FORECAST WAS THE EXPECTED SENSIBLE WEATHER AND WHEN IT WILL BE OCCURRING. IN A NUTSHELL...IT APPEARS THAT THE WEATHER WILL BE ACTIVE NEXT WEEK...WITH THE FOCUS BEING ON THE TIME FRAME FROM LATE TUESDAY ONWARD. ITS JUST A QUESTION OF EXACTLY WHAT THE OVERALL WEATHER PATTERN WILL BE AND WHEN AND WHERE PRECIPITATION FIRST BEGINS TO OCCUR AND HOW MUCH. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1218 AM EST FRI FEB 24 2012 SHRA AND TSRA STILL CROSSING THE AREA. COLD FRONT TO OUR WEST IS TRACKING SLOWLY EAST AND SHOULD CROSS OUR TAF SITES AROUND 14Z WITH A SIGNIFICANT WIND SHIFT FROM WSW TO NW. WINDS WILL REMAIN GUSTY UNTIL AROUND 00Z...AT WHICH TIME THEY SHOULD BEGIN TO DIMINISH. OTHERWISE...VFR CONDITIONS WITH AN INTERMEDIATE CLOUD DECK AROUND 040/050. EXPECTING SOME SHRA/TSRA ACTIVITY OVERNIGHT BUT SHOULD NOT DROP VSBY BELOW VFR. && .JKL WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING FOR KYZ044-050>052-058>060-068-069-079-080-083>088-104- 106>120. && SHORT TERM...DUSTY LONG TERM....MB AVIATION...DUSTY
Hazardous weather outlook, Feb 23, 10:40 PM EST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1040 PM EST THU FEB 23 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-241300- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1040 PM EST THU FEB 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TONIGHT. THERE IS A SLIGHT RISK THAT A FEW OF THE STORMS COULD BE SEVERE...WITH DAMAGING WINDS THE GREATEST THREAT. OUTSIDE OF SHOWERS AND THUNDERSTORMS WINDS MAY STILL GUST TO 30 MPH AT TIMES TONIGHT. ON THE HIGHEST MOUNTAIN PEAKS NEAR THE VIRGINIA BORDER THERE MAY BE A FEW WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG WEST WINDS ARE EXPECTED ON FRIDAY WITH WIND GUSTS UP TO 40 MPH POSSIBLE DURING THE AFTERNOON. SNOW SHOWERS WILL BE POSSIBLE FROM LATE FRIDAY INTO EARLY SATURDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. SHALLENBERGER/SBH
In the hours before
Special weather statement, Feb 24, 12:54 AM EST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1254 AM EST FRI FEB 24 2012 KYZ044-050>052-058>060-240645- MENIFEE-MONTGOMERY-POWELL-ROWAN-BATH-ESTILL-FLEMING- 1254 AM EST FRI FEB 24 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 145 AM EST FRIDAY MORNING... NORTHERN MENIFEE... MONTGOMERY... NORTHWESTERN POWELL... WESTERN ROWAN... BATH... EXTREME NORTHWESTERN ESTILL AND FLEMING. AT 1255 AM EST...A STRONG THUNDERSTORM WAS LOCATED 11 MILES WEST OF WESTBEND...OR 7 MILES SOUTH OF WINCHESTER...MOVING EAST AT 50 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WESTBEND AROUND 105 AM EST...LEVEE AROUND 110 AM EST...LUCKY STOP AROUND 115 AM EST...CEDAR GROVES AROUND 120 AM EST...CORNWELL AROUND 125 AM EST... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. SHALLENBERGER
Special weather statement, Feb 24, 1:46 AM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 146 AM EST FRI FEB 24 2012 KYZ068-069-079-080-116-240730- PULASKI-ROCKCASTLE-LAUREL-JACKSON-CLAY- 146 AM EST FRI FEB 24 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 230 AM EST FRIDAY MORNING... JACKSON... PULASKI... ROCKCASTLE... NORTHWESTERN CLAY AND NORTHERN LAUREL. AT 146 AM EST...A STRONG THUNDERSTORM WAS LOCATED NEAR SOMERSET... MOVING NORTHEAST AT 50 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...VALLEY OAK AROUND 155 AM EST...BLOSS AROUND 200 AM EST...PONGO AROUND 205 AM EST...DILLON AROUND 210 AM EST...GAULEY AROUND 215 AM EST... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. BECKER
Special weather statement, Feb 24, 2:19 AM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 219 AM EST FRI FEB 24 2012 KYZ069-106-109-111>117-240745- KNOTT-JACKSON-LESLIE-MAGOFFIN-MORGAN-OWSLEY-PERRY-LEE-BREATHITT-CLAY- 219 AM EST FRI FEB 24 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 245 AM EST FRIDAY MORNING... NORTHWESTERN KNOTT... SOUTHEASTERN JACKSON... NORTHWESTERN LESLIE... WEST CENTRAL MAGOFFIN... EXTREME SOUTH CENTRAL MORGAN... OWSLEY... NORTHWESTERN PERRY... SOUTHEASTERN LEE... BREATHITT AND NORTHERN CLAY. AT 217 AM EST...A STRONG THUNDERSTORM WAS LOCATED NEAR MALCOMB...OR 11 MILES NORTH OF MANCHESTER...MOVING NORTHEAST AT 65 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BOONEVILLE AROUND 225 AM EST...SEBASTIAN'S BRANCH AROUND 230 AM EST... JACKSON AROUND 240 AM EST... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. BECKER
Local storm report, Feb 24, 2:25 AM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
225 AM EST FRI FEB 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 AM HAIL 1 N ISLAND CITY 37.38N 83.77W
02/24/2012 M0.50 INCH OWSLEY KY CO-OP OBSERVER
&&
MBSpecial weather statement, Feb 24, 2:43 AM EST, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 243 AM EST FRI FEB 24 2012 KYZ079-080-083>086-116-240815- MCCREARY-PULASKI-WAYNE-WHITLEY-LAUREL-KNOX-CLAY- 243 AM EST FRI FEB 24 2012 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 315 AM EST FRIDAY MORNING... NORTHERN KNOX... MCCREARY... SOUTHEASTERN PULASKI... EAST CENTRAL WAYNE... NORTHERN WHITLEY... WESTERN CLAY AND SOUTHERN LAUREL. AT 243 AM EST...STRONG THUNDERSTORMS WERE LOCATED NEAR SLAVENS...OR 10 MILES WEST OF WHITLEY CITY...MOVING NORTHEAST AT 55 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WHITLEY CITY AROUND 250 AM EST...CUMBERLAND FALLS S.P. AROUND 255 AM EST...KRUPP AROUND 300 AM EST...YOUNGS CREEK AROUND 305 AM EST...CORBIN AROUND 310 AM EST... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. BECKER
Special weather statement, Feb 24, 2:50 AM EST, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 250 AM EST FRI FEB 24 2012 KYZ107-119-240815- JOHNSON-MARTIN- 250 AM EST FRI FEB 24 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 315 AM EST FRIDAY MORNING... JOHNSON AND MARTIN. AT 250 AM EST...A STRONG THUNDERSTORM WAS LOCATED NEAR OIL SPRINGS... OR 6 MILES WEST OF PAINTSVILLE...MOVING EAST AT 60 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...THEALKA AROUND 255 AM EST...BOONS CAMP AROUND 300 AM EST...TOMAHAWK AROUND 305 AM EST...INEZ AROUND 310 AM EST...BEAUTY AROUND 315 AM EST... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. DUSTY
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 1:24 AM EST | Severe Thunderstorm Warning | JKL | Bath, Elliott, Menifee, Morgan, Rowan | 36 min |
| Feb 24, 1:59 AM EST | Lake Wind Advisory | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 17 hr |
| Feb 24, 3:36 AM EST | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Knott, Leslie, Owsley, Perry | 22 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.